Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 91, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 17, 2008, 2:54 AM CST for Claiborne County, Hinds County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2008, 2:54 AM CST (08:54 UTC)
- Expired
- Feb 17, 2008, 3:14 AM CST
- In force
- 20 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Claiborne County, MS, Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 55 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 11:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
| Feb 17, 2:45 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 170854
SVRJAN
MSC021-049-170930-
/O.NEW.KJAN.SV.W.0091.080217T0854Z-080217T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
254 AM CST SUN FEB 17 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...JACKSON...CLINTON...
NORTHEASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 330 AM CST
* AT 254 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
REGANTON...OR ABOUT 18 MILES SOUTH OF VICKSBURG...AND MOVING
NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF UTICA BY 300 AM CST...
NEWMAN BY 305 AM CST...
EDWARDS BY 310 AM CST...
BOLTON AND 8 MILES NORTHWEST OF RAYMOND BY 315 AM CST...
BROWNSVILLE AND 8 MILES NORTHWEST OF CLINTON BY 320 AM CST...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3213 9086 3217 9076 3218 9078 3228 9071
3257 9045 3250 9044 3250 9034 3232 9016
3213 9032 3209 9045 3205 9072
TIME...MOT...LOC 0854Z 222DEG 58KT 3210 9077
$$
BYB1 follow-up statement
000
WWUS54 KJAN 170914
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
314 AM CST SUN FEB 17 2008
MSC021-049-170924-
/O.CAN.KJAN.SV.W.0091.000000T0000Z-080217T0930Z/
CLAIBORNE MS-HINDS MS-
314 AM CST SUN FEB 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR HINDS AND NORTHEASTERN
CLAIBORNE COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
LAT...LON 3213 9086 3217 9076 3218 9078 3228 9071
3257 9045 3250 9044 3250 9034 3232 9016
3213 9032 3209 9045 3205 9072
TIME...MOT...LOC 0914Z 222DEG 58KT 3233 9050
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 9:45 PM CST, 5 hours 9 minutes earlier.
Area forecast discussion, Feb 16, 9:45 PM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
945 PM CST SAT FEB 16 2008
...SEVERE WEATHER POSSIBLE BETWEEN MIDNIGHT AND 8 AM...
.DISCUSSION...NO CHANGES MADE TO THE FORECAST. SQUALL LINE MOVING
ACROSS WRN AR/LA AREAS THIS EVENING BUT EWD PROGRESSION WILL BE A
LITTLE SLOWER THAN EARLIER ADVERTISED. INSTABILITY CONFINED TO A
SMALL AREA ALONG THE SQUALL LINE SO WILL SEE SEVERE CHANCES CONFINED
TO THE VICINITY OF THE LINE. AIR MASS OVER THE FORECAST AREA HAS
BEEN SLOW TO MODERATE AND SURFACE DEWPOINTS REMAIN IN THE 40S AND
50. SATELLITE PIX SHOW ADVANCING GULF INTRUSION WHICH SUPPORTS MODEL
EXPECTATIONS THAT MOISTURE TONGUE WILL DEVELOP FAR ENOUGH NORTH IN
TIME TO MAINTAIN SEVERE STORMS ALONG THE LINE AS IT TRACKS INTO THE
AREA.
&&
.PREV DISCUSSION...FOCUS FOR THE NEXT 24 HRS IS ALL ABOUT TONIGHT
AND THE SVR WX POTENTIAL. WARM FRONTAL PRECIP IS JUST ABOUT OUT OF
THE CWA AS OF 3 PM AND THE QUIET/PRECIP FREE WX WILL CONTINUE TO
ABOUT MIDNIGHT. WE HAVE SOME DRIER AIR AND A STRONG CAP MOVING IN AT
850MB WHICH IS SHUNTING THE AFTERNOON PRECIP NORTH. THATS THE EASY
PART...FROM MIDNIGHT THROUGH AROUND 8 AM THINGS BECOME TOUGH TO
PREDICT. I DO KNOW ONE THING...IT WILL RAIN...JUST NOT TOTALLY SURE
HOW THE SVR POTENTIAL WILL EVOLVE.
WE WILL SEE A POTENT UPPER LOW LIFT OUT OF TX AND SPREAD SOME 80-140
METER HGT FALLS ACROSS THE AREA THROUGH EARLY SUN. THE LOW LEVEL
RESPONSE WILL BE STRONG WITH A SFC LOW DEEPENING ACROSS NE TX INTO S
MO. THIS LOW IS CURRENTLY AROUND 1005MB AND WILL DEEPEN TO 988MB
OVER S/CENTRAL MO BY 12Z SUN MY CWA WILL SEE STRONG PRESS FALLS ALL
NIGHT. THAT WILL RESULT IN EXTREME MOISTURE ADV AND STRONG WINDS AT
THE SFC WITH CRAZY WINDS FROM 925...850 TO 500MB SFC WINDS WILL BE
GOOD ENOUGH FOR A WIND ADV FOR THE W/NW WITH LAKE WIND ADV
ELSEWHERE. THE MAIN LIMITING FACTOR WITH THIS SYSTEM IS INSTABILITY
AND THE STABLE BOUNDARY LAYER. FORECAST SOUNDINGS INDICATE A WARM
TONGUE BETWEEN 925-850MB LEADING TO ELEVATED INSTABILITY WITH A
FAIRLY DEEP STABLE LAYER SOME 2500-3500 FT DEEP. THAT STABLE LAYER
HAS ME REALLY CONCERNED THAT THE STRONGEST WINDS WITH THE CONVECTION
WILL HAVE A HARD TIME REACHING THE SFC. THE FURTHER S YOU
GO...BETTER SFC MOISTURE KEEPS THINGS MORE OPEN FOR SFC BASED
STORMS...THUS A BETTER CHANCE AT DAMAGING WINDS WITH LEWPS/BOWS AND
SOME TORNADOES IN THOSE FEATURES. ADDITIONALLY...THE DYNAMICS ARE
EXTREME WITH THIS SYSTEM AND MAY BE SUFFICIENT TO OVERCOME THE
STABLE BOUNDARY LAYER. WITH THAT...I WILL CONTINUE TO MENTION SVR
POSSIBLE FOR THE ENTIRE AREA. HOWEVER...AREAS ALONG I-20 AND SOUTH
WILL HAVE THE GREATEST POTENTIAL FOR SVR STORMS. I ALMOST FORGOT TO
MENTION HOW STEEP THE LAPSE RATES WILL BE. GFS/RUC ARE SHOWING
28-29C VERTICAL TOTALS IN ADVANCE OF THE LINE IN THE STRONGLY CAPPED
AIR. NORMALLY I GET MORE EXCITED ABOUT THIS...BUT THERE IS ALSO
QUITE A BIT OF DRY AIR ASSOCIATED WITH THE CAPPED LAYER AND IT MAY
TAKE A LOT OF THE STRONG ASCENT TO REMOVE THE CAP...LEAVING LITTLE
TO PRODUCE ROBUST DOWNDRAFTS. BUT THEN AGAIN...SLOWER
MOISTENING/EROSION OF THE CAP COULD LEAD TO A MORE EXPLOSIVE SETUP.
I CAN SEE THAT BEING THE CASE ACROSS THE S WHERE BETTER MOISTURE
WILL BE AVAILABLE. JUST MORE QUESTION MARKS WITH THIS ONE...IT COULD
GO EITHER WAY. I CAN SEE NO SVR OCCURRING ACROSS THE N WITH SOME
MORE HIGH END SVR IN THE SOUTH.
I DO FEEL CONFIDENT ABOUT THE TIMING. MAINLY B/C OF THE STRONG CAP
THAT WILL BE IN PLACE AND HOW THE MODELS ARE IN GOOD AGREEMENT WITH
THE PROGRESSION OF THE LINE. EXPECT THE LINE OF STORMS TO BE NEAR
THE MISSISSIPPI RIVER BETWEEN MIDNIGHT AND 3 AM...I-55 BETWEEN 3 AND
5 AM AND EASTERN MISSISSIPPI BETWEEN 5 AND 8 AM. ALL ACTIVITY SHOULD
EXIT THE AREA BY 8 AM. I TRIED TO SHOW THAT WITH THE WX GRIDS. /CME/
LONG TERM...(SUNDAY NIGHT THROUGH TUESDAY)...ALL MEDIUM RANGE MODELS
AND ENSEMBLES INDICATE THAT COOL HIGH PRESSURE WILL MOVE INTO THE
REGION FOR THE EARLY PART OF NEXT WEEK. THE STRONG UPPER TROUGH WILL
MOVE EAST INTO THE ATLANTIC SEABOARD BY TUESDAY. 850 TEMPS WILL BE
QUITE COOL SO WILL CONTINUE TO TREND TO CUT MOS TEMPS SOME AS A DRY
POLAR AIRMASS WILL CONTINUE THROUGH EARLY TUESDAY. ABUNDANT SUNSHINE
AND STRONG SUBSIDENT MIXING SHOULD ALLOW TEMPS TO WARM ABOVE 50 DEG
MOST LOCATIONS SOUTH OF THE HWY 82 CORRIDOR MONDAY. SO CUT TEMPS A
LITTLE LESS THAN MOS GUIDANCE. FOR TUESDAY HIGH PRESSURE WILL MOVE
EAST OF THE REGION...WHICH WILL ALLOW TEMPS TO MODERATE. WENT CLOSE
TO GUIDANCE WITH HIGHS FROM THE MIDDLE 50S NORTH TO THE LOWER 60S
SOUTH. ON NIGHTLY TEMPS CUT GUIDANCE FOR EACH NIGHT. MORE SO FOR
MONDAY NIGHT THEN SUNDAY NIGHT AS THE CENTER OF HIGH PRESSURE
CROSSES THE REGION. LOWS FOR SUNDAY NIGHT WILL RANGE FROM THE LOWER
30S NORTHWEST TO AROUND 40 SOUTHEAST. FOR MONDAY NIGHT HELD TO
CURRENT FORECAST WITH LOWS FROM THE MIDDLE 20S EAST TO THE LOWER 30S
WEST.
/PREVIOUS DISCUSSION...340 AM SAT FEB 16 2008/
FOR WEDNESDAY THROUGH SATURDAY...A CHILLY START TO THE WEEK WILL
GIVE WAY TO MORE STORMY CONDITIONS AND POSSIBLE SEVERE WEATHER BY
THURSDAY TO LATE WEEK.
POWERFUL PACIFIC JET STREAM (00Z ANALYSIS 250MB > 185KTS OVER WRN
PAC) ENERGY WILL DRIVE EWD INTO THE WRN/CNTRL CONUS BY MID WEEK.
BUCKLING OF THE STRONG UPPER JET WILL COMBINE WITH STEEPENING MID
LEVEL LAPSE RATES AND RICH GULF RETURN FLOW TO POTENTIALLY CREATE A
VOLATILE SVR WX SET-UP AT SOME POINT FROM THURS THROUGH NEXT
WEEKEND. GLOBAL MODELS INDICATE THE POTENTIAL FOR AT LEAST A COUPLE
OF STRONG SHORTWAVE TROUGHS AND ASSOC ROUNDS OF SVR WX...PERHAPS ONE
WAVE THURSDAY AND THE SECOND SAT NIGHT/SUNDAY. WHILE TIMING IS STILL
MUCH IN QUESTION...THERE IS CONSIDERABLE CONFIDENCE THAT SVR WX
COULD OCCUR IN THE VICINITY OF THE MS VALLEY REGION GIVEN INTENSITY
OF UPSTREAM PACIFIC JET ENERGY. /EC/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR MSZ028>033-037>039-
043>046-048>066-072>074.
WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR MSZ018-019-025>027-
034>036-040>042-047.
LA...WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR ARZ074-075.
&&
CME
MM
03Hazardous weather outlook, Feb 16, 2:40 PM CST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 240 PM CST SAT FEB 16 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 172030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 240 PM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE BETWEEN MIDNIGHT TONIGHT AND 8 AM SUNDAY MORNING AS A SQUALL LINE MOVES ACROSS THE AREA. THIS LINE OF STORMS WILL TAKE SHAPE TO OUR WEST THIS EVENING AND SHIFT EASTWARD OVERNIGHT AS A INTENSE UPPER LOW LIFTS OUT OF TEXAS. AREAS ALONG AND SOUTH OF I-20 WILL SEE SOME INSTABILITY...WHICH WILL RESULT IN THE GREATEST CHANCE OF SEEING DAMAGING WINDS...HAIL AND A POSSIBLE TORNADO. EXPECT THE LINE OF STORMS TO BE NEAR THE MISSISSIPPI RIVER BETWEEN MIDNIGHT AND 3 AM...I-55 BETWEEN 3 AND 5 AM AND EASTERN MISSISSIPPI BETWEEN 5 AND 8 AM. ALL ACTIVITY SHOULD EXIT THE AREA BY 8 AM. THIS SYSTEM HAS MORE QUESTION MARKS...AS TO ITS SEVERE POTENTIAL...THAN PREVIOUS SYSTEMS BECAUSE OF COOLER MORE STABLE AIR AT THE SURFACE. THIS COOLER AIR COULD BE DEEP ENOUGH TO KEEP THE VERY STRONG WINDS JUST OFF THE SURFACE FROM REACHING THE GROUND. HOWEVER...PREDICTING THIS IS EXTREMELY TOUGH AND THE OVERALL STRENGTH OF THE SYSTEM WILL LEAD TO A DECENT CHANCE OF SEVERE STORMS ACROSS THE AREA WITH THE SOUTHERN HALF HAVING THE GREATEST POTENTIAL. IN ADVANCE OF THE SQUALL LINE...WINDY CONDITIONS WILL EXIST AS A SURFACE LOW PRESSURE AREA DEEPENS AND INCREASES THE PRESSURE GRADIENT. A WIND ADVISORY IS IN EFFECT FOR WEST CENTRAL AND NORTHWEST AREAS WHILE A LAKE WIND ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE REGION THIS EVENING THROUGH 3 AM. EXPECT SUSTAINED WINDS BETWEEN 25 AND 30 MPH WITH HIGHER GUSTS ACROSS THE WIND ADVISORY AREA. THE REST OF THE REGION CAN EXPECT SUSTAINED WINDS INCREASING TO AROUND 20 MPH WITH HIGHER GUSTS. WIND WILL DECREASE WITH THE PASSAGE OF THE LINE OF STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY ACTIVE WEATHER IS EXPECTED TO RETURN TO THE OUTLOOK AREA LATE NEXT WEEK AS A VERY STRONG JET STREAM MOVES OVER THE REGION. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM THURSDAY THROUGH FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED TONIGHT. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
In the hours before
Special weather statement, Feb 16, 11:52 PM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1152 PM CST SAT FEB 16 2008 ARZ074-075-LAZ007-008-015-023-170650- ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-RICHLAND LA- FRANKLIN LA- 1152 PM CST SAT FEB 16 2008 ...LINE OF STRONG STORMS MOVING INTO EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 MPH WINDS WAS LOCATED FROM 8 MILES NORTH OF WEST CROSSETT TO 30 MILES SOUTHWEST OF BUCKNER AT 1152 PM CST...MOVING NORTHEAST AT 25 MPH. PEOPLE IN ASHLEY...CHICOT...FRANKLIN...MOREHOUSE...RICHLAND AND WEST CARROLL PARISHES...INCLUDING THE CITIES OF BASTROP...CROSSETT... HAMBURG...LAKE VILLAGE...MANGHAM...NORTH CROSSETT...RAYVILLE... START...WEST CROSSETT...WILMOT AND WINNSBORO...SHOULD MONITOR THESE STORMS CLOSELY. BYB
Special weather statement, Feb 17, 2:09 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 209 AM CST SUN FEB 17 2008 LAZ016-MSZ018-019-025>027-034>036-040>043-047-048-053-170910- CLAIBORNE MS-HINDS MS-WARREN MS-MADISON MS-BOLIVAR MS-SUNFLOWER MS-GRENADA MS-LEFLORE MS-CARROLL MS-WASHINGTON MS-HOLMES MS-HUMPHREYS MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA- 209 AM CST SUN FEB 17 2008 ...LINE OF STRONG THUNDERSTORMS MOVING TOWARD THE INTERSTATE 55 CORRIDOR... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF RULEVILLE TO 11 MILES SOUTHWEST OF YOKENA AT 209 AM CST...MOVING EAST AT 40 MPH. THIS LINE WILL APPROACH INTERSTATE 55 IN CENTRAL AND NORTHERN MISSISSIPPI BY 330 AM. PEOPLE IN BOLIVAR...CARROLL...CLAIBORNE...GRENADA...HINDS...HOLMES... HUMPHREYS...ISSAQUENA...LEFLORE...MADISON...SHARKEY...SUNFLOWER... WARREN...WASHINGTON AND YAZOO COUNTIES...INCLUDING THE CITIES OF BELZONI...BLACK HAWK...CLINTON...GREENWOOD...INDIANOLA...ITTA BENA... MOORHEAD...REDWOOD...ROLLING FORK...RULEVILLE...THORNTON...VALLEY PARK...VICKSBURG AND YAZOO CITY...SHOULD MONITOR THESE STORMS CLOSELY. BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 1:15 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 45 min |
| Feb 17, 1:25 AM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 50 min |
| Feb 17, 2:13 AM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 62 min |
| Feb 17, 3:29 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 46 min |
| Feb 17, 4:06 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 39 min |
| Feb 17, 4:39 AM CST | Severe Thunderstorm Warning | JAN | Marion | 51 min |
| Feb 17, 4:59 AM CST | Tornado Warning | JAN | Lamar, Marion | 61 min |
| Feb 17, 5:13 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 47 min |
| Feb 17, 5:18 AM CST | Lake Wind Advisory | JAN | Bolivar, Humphreys, Leflore, Sunflower, Washington | 9 hr |
| Feb 17, 5:20 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 40 min |
| Feb 17, 5:46 AM CST | Tornado Warning | JAN | Jasper, Smith | 26 min |
| Feb 17, 5:48 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 42 min |
| Feb 17, 6:01 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 14 min |
| Feb 17, 6:02 AM CST | Severe Thunderstorm Warning | JAN | Jones | 28 min |
| Feb 17, 6:15 AM CST | Severe Thunderstorm Warning | JAN | Jones | 23 min |
| Feb 17, 6:16 AM CST | Tornado Warning | JAN | Jones | 22 min |
| Feb 17, 6:36 AM CST | Tornado Warning | JAN | Clarke | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.